Thunderstorm Wind, Cass
- When
- June 12, 4:47 PM CST
- Where
- Cass County, Plattsmouth
- Measured
- 55 kt (63 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.017, -95.900
A thunderstorm wind gust of 63 mph was recorded at the Plattsmouth Muni Airport.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 12, 1:55 PM CST, 2 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT WED JUN 12 2002 FORECAST CHALLENGES -- SEVERE/HEAVY RAINFALL POTENTIAL THIS EVENING SYNOPSIS -- 18Z SUBJECTIVE ANALYSIS INDICATED THE PRIMARY SYNOPTIC COLD FRONT FROM NERN MN TO NERN NEB TO ERN WY. A SECOND, WEAKER AND LESS PROGRESSIVE FRONTAL BOUNDARY EXTENDED FROM CNTRL IA THROUGH SERN NEB INTO W-CNTRL KS. CONVECTION HAS INITIATED THIS AFTERNOON BETWEEN THESE TWO BOUNDARIES OVER CNTRL NEB ALONG AN OUTFLOW BOUNDARY FROM MORNING CONVECTION. 18Z LAPS ANALYSIS SHOWED CAPE VALUES OF 1500-2500 J/KG BETWEEN THESE TWO BOUNDARIES OVER ERN NEB/SWRN IA WITH PROFILER DATA INDICATING MID LEVEL FLOW OF 35-45 KT OVER THE AREA. OVER FAR SERN NEB, AIRMASS IS MORE STABLE AND LIKELY RECOVERING FROM MORNING CONVECTION AS SEEN IN THE 18Z TOP SOUNDING. FORECAST -- IN THE SHORT TERM, SEVERE WEATHER AND HEAVY RAINFALL POTENTIAL IS THE PRIMARY CONCERN. CONVECTION SHOULD INCREASE IN COVERAGE THIS AFTERNOON AND EVENING AS SHORTWAVE (MOST EVIDENT AT 700 MB IN THIS MORNINGS UPPER AIR ANALYSIS AND CURRENT PROFILER DATA) MOVES INTO THE AREA. ALTHOUGH LOW-LEVEL SHEAR REMAINS QUITE WEAK, DEEP LAYER SHEAR IS SUFFICIENT FOR SCATTERED SEVERE CONVECTION. HEAVY RAINFALL POTENTIAL SHOULD REMAIN CONFINED TO OUR SRN CWFA TONIGHT (OWING LARGELY TO WEAKER FORECAST STORM MOVEMENT) AS THE ETA FORECASTS A RELATIVELY WEAK LOW LEVEL JET, WHICH VEERS TO WLY BY 13/06Z. ALTHOUGH WE WILL ADJUST POP WORDING ACCORDINGLY PRIOR TO ZONE ISSUANCE, WE WILL TENTATIVELY TAPER POPS NWD THROUGH THE CWFA. THE CLOSED MID LEVEL SYSTEM, CURRENTLY MOVING SEWD INTO ND, WILL DRIVE A COOLER AND DRIER AIRMASS INTO THE AREA ON THURSDAY. GOOD MIXING SHOULD SUPPORT BREEZY CONDITIONS WITH HIGHS CLOSER TO THE WARMER FWC VALUES. ALTHOUGH MID LEVEL TEMPERATURES WILL COOL ON THURSDAY AND FRIDAY WITH THE PASSAGE OF THE MID LEVEL SYSTEM TO OUR E, WE BELIEVE THAT LOW LEVEL MOISTURE SHOULD BE SCOURED ENOUGH TO LEAVE THE FORECAST DRY INTO THE WEEKEND. THE ECMWF AND AVN EXTENSION ARE IN DISAGREEMENT ON THE TIMING OF THE NEXT SHORTWAVE TO AFFECT OUR AREA ON EITHER SUNDAY OR MONDAY. HPC GUIDANCE HAS LEANED MORE TOWARD THE MORE PROGRESSIVE AVN, WHICH APPEARS REASONABLE AT THIS TIME. THUS, WE WILL MENTION A CHANCE OF THUNDER SATURDAY NIGHT AND SUNDAY, WITH A DRY FORECAST THEREAFTER. .OMA...NONE. MEAD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-122300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 103 PM CDT WED JUN 12 2002 STORM SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE AREA UNTIL 6 PM CDT. STRONG TO SEVERE THUNDERSTORMS OVER CENTRAL NEBRASKA WILL BUILD EAST INTO THE AREA THIS AFTERNOON WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE MAIN HAZARDS. A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE AREA TODAY. A WEAK FRONTAL BOUNDARY STRETCHING FROM SOUTH CENTRAL NEBRASKA INTO WESTERN IOWA...WILL SLOWLY MOVE SOUTH THIS AFTERNOON AND EVENING... PROVIDING THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THE COMBINATION OF MODERATE TO HIGH AMOUNTS OF INSTABILITY AND SUFFICIENT WIND SHEAR... SUGGEST THE LIKELIHOOD OF SEVERE WEATHER...WITH LARGE HAIL...DAMAGING DOWNBURST WINDS AND EXCESSIVE RAINFALL BEING THE PRIMARY HAZARDS. THE FRONT WILL MOVE SOUTH INTO KANSAS AND MISSOURI ON THURSDAY WITH NO ADDITIONAL SEVERE WEATHER EXPECTED THROUGH FRIDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). MEAD
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 525 PM CDT WED JUN 12 2002 STORM SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. TORNADO WATCH IS IN EFFECT FOR AREAS OF EASTERN NEBRASKA AND SOUTHWEST IOWA UNTIL9 PM CDT. THE MAIN AREA OF CONCERN IS SOUTH OF A LINE FROM PETERSBURG NEBRASKA TO ONAWA IOWA. A VERY UNSTABLE AND MOIST AIR MASS WAS LOCATED ACROSS THE AREA WITH SURFACE BOUNDARIES. IN ADDITION AN UPPER AIR DISTURBANCE WAS MOVING ACROSS THE CENTRAL PLAINS. STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. BASED ON STRONG INSTABILITY AND WIND SHEAR...SOME TORNADOES ALONG WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE ESPECIALLY THIS EVENING. BECAUSE OF HIGH MOISTURE IN THE ATMOSPHERE SOME OF THESE STORMS MAY ALSO DROP HEAVY RAIN WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. A MORE STABLE AND DRIER AIR MASS WILL MOVE INTO THE AREA LATER TONIGHT WITH NO ADDITIONAL SEVERE WEATHER EXPECTED THURSDAY AND FRIDAY. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). GW
The Omaha radar (KOAX), 52 km away, was scanning. The volume nearest the first event began at 22:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
A thunderstorm wind gust of 63 mph was recorded at the Plattsmouth Muni Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5303920.